Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 71, NWS Tampa Bay, FL

November 28, 20095 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 28, 2009, 4:00 AM EST for 5 counties in Florida. It took effect at Nov 28, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2009, 4:00 AM EST (09:00 UTC)
In effect from
Nov 28, 2009, 11:00 AM EST
Expired
Nov 28, 2009, 6:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 280900
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 AM EST SAT NOV 28 2009

...RED FLAG WARNING IS IN EFFECT TODAY FOR ALL ZONES EXCEPT PINELLAS
COUNTY...

.HIGH PRESSURE IN THE REGION WILL KEEP THE COOL AND DRY AIR MASS
OVER THE AREA TODAY. THIS WILL PRODUCE LONG DURATIONS OF CRITICALLY LOW
HUMIDITIES OVER ALL BUT THE IMMEDIATE COAST FROM LATE THIS MORNING
THROUGH THE AFTERNOON. 

FLZ039-042-043-048-049-051-052-055>057-060>062-065-282300-
/O.UPG.KTBW.FW.A.0052.091128T1600Z-091128T2300Z/
/O.NEW.KTBW.FW.W.0071.091128T1600Z-091128T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
400 AM EST SAT NOV 28 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

DRY AIR WILL REMAIN OVER THE AREA TODAY WITH WARMING TEMPERATURES
TO PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT
FROM LATE THIS MORNING THROUGH THE LATE AFTERNOON CONTRIBUTING TO
CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 28, 2:50 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 28, 2:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 AM EST SAT NOV 28 2009

.SHORT TERM (TODAY THROUGH MONDAY)...THE FORECAST FOCUS IN THE
SHORT TERM PERIOD WILL BE ON TEMPERATURES. THE PATTERN WILL REMAIN
WITH A SPLIT FLOW ACROSS THE CONUS AS A DEEP LOW IN THE SOUTHERN
STREAM CUTS OFF ACROSS NORTHWESTERN MEXICO BY SUNDAY AND THEN
VERY SLOWLY SLIDES TO THE EAST. NO REAL LARGE CHANGES WERE MADE TO
THE GOING FORECAST. FOR TODAY A SURFACE HIGH OVER THE LOWER
MISSISSIPPI VALLEY WILL SLIDE EAST AND DOMINATE OUR WEATHER. LIGHT
NORTHERLY WINDS AND DRY AIR WILL CONTINUE ACROSS THE PENINSULA.
THERE WILL BE A RATHER EXTENSIVE CIRRUS SHIELD APPROACHING FROM
THE WEST WITH A WEAKENING SHORTWAVE SLIDING QUICKLY ACROSS THE
DEEP SOUTH. SO DID BUMP UP SKY COVER JUST A BIT. BUT THIS SHOULD
NOT HAVE TOO MUCH EFFECT ON TEMPS GIVEN THAT IT IS JUST A VERY
HIGH AND THIN DECK. ANOTHER COLD NIGHT IS EXPECTED TONIGHT BUT
CLOUDS WILL TEMPER LOWS A BIT. OVER THE NEXT SEVERAL DAYS THE
CUTOFF WILL CONTINUE TO ADVECT WARMER AND GRADUALLY MORE HUMID AIR
BACK INTO OUR AREA. HOWEVER SINCE IT IS SUCH A SLOW SYSTEM THERE
WILL BE NO IMPACTS ON PRECIPITATION IN THE SHORT TERM. DRY AIR
WITH THE HIGH PRESSURE WILL KEEP THE AREA RAIN FREE THROUGHOUT.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...STALLING SURFACE
FRONT OVER N FLORIDA TO ACT AS FOCUSING MECHANISM OF SURFACE
WEATHER FEATURE THROUGH MID WEEK. UPPER LOW OVER S TEXAS TO OPEN
TUESDAY AND MOVE THOUGH THE LOWER MISSISSIPPI RIVER VALLEY
WEDNESDAY. DEVELOPING SURFACE LOW PRESSURE CENTER ALONG STALLED
FRONT IN NW GULF TUESDAY RIDES ALONG THE FRONT INTO THE NORTH
CENTRAL GULF REGION WEDNESDAY WITH WARM FRONT OVER N FLORIDA
PLACING THE LOCAL AREA IN WARM SECTOR OF SYSTEM WITH CHANCE POPS
FROM THE BAY AREA NORTHWARD CLOSEST TO BETTER DYNAMICS TUESDAY AND
TUESDAY NIGHT. WEDNESDAY SURFACE LOW MOVES THROUGH THE DEEP SOUTH
PUSHED BY UPPER SHORTWAVE WHILE SERIES OF VORTICITY MAXIMUMS
SWEEPS COLD FRONT THROUGH THE AREA WITH INCREASING SOUTHERLY FLOW
AHEAD OF THE FRONT BRINGING MOISTURE AND INSTABILITY TO THE AREA
WITH 50 TO 60 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD
AND ALONG THE FRONT INTO WEDNESDAY NIGHT. HIGH PRESSURE TO BUILD
INTO THE REGION THURSDAY ON BREEZY NORTHERLY FLOW TO END THE
EXTENDED PERIOD. TEMPERATURES TO RUN SLIGHTLY ABOVE NORMAL AHEAD
OF THE FRONT THROUGH MID WEEK THEN FALL SLIGHTLY BELOW NORMAL
BEHIND THE FRONT TO END THE WEEK.

&&

.AVIATION...VFR CONDITIONS TO CONTINUE TODAY AND TONIGHT.

&&

.MARINE...NO CONCERNS FOR BOATERS IN THE REGION. HIGH PRESSURE
BUILDING IN TODAY WILL CONTINUE TO KEEP WINDS AND SEAS DOWN FOR
THE NEXT SEVERAL DAYS. NORTHERLY WINDS TODAY WILL GRADUALLY VEER
TOWARDS THE EAST BY SUNDAY.

&&

.FIRE WEATHER...DRY AND COOL AIR WILL CONTINUE TODAY. TEMPERATURES
ARE EXPECTED TO WARM TODAY FROM YESTERDAY AND THIS WILL MAKE RH
VALUES LOWER TODAY. CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY
TODAY FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS WITH
DEWPOINTS BELOW THRESHOLDS DURING THIS TIME. MOISTURE WILL
GRADUALLY INCREASE ON SUNDAY AND MONDAY AND THIS WILL DIMINISH THE
FIRE WEATHER THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  51  76  59 /   5   5   5   5
FMY  70  52  80  61 /   5   5   5   5
GIF  68  50  77  57 /   5   5   5   5
SRQ  68  47  76  56 /   5   5   5   5
BKV  67  35  75  44 /   5   5   5   5
SPG  66  56  75  62 /   5   5   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...35/JOHNSON
LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Nov 27, 4:11 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
411 AM EST FRI NOV 27 2009

FLZ039-042-043-048>052-055>057-060>062-065-272200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
411 AM EST FRI NOV 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...COLD AND FROST IMPACT...
PATCHY FROST IS EXPECTED OVER PORTIONS OF THE NATURE COAST LATE
TONIGHT INTO SATURDAY MORNING AS TEMPERATURES FALL INTO THE MID
30S.  RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS LATER LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING.

...WIND AND SEA IMPACT...
A GUSTY NORTHERLY WIND WILL GENERATE HAZARDOUS SEAS ACROSS THE
COASTAL AND OFFSHORE WATERS THIS MORNING. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
IMPACT THE AREA EARLY TO MID NEXT WEEK. THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS WILL INCREASE LATE TUESDAY INTO WEDNESDAY.
RESIDENTS SHOULD CLOSELY MONITOR THE LATEST FORECAST ON THIS
DEVELOPING WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LAMARRE

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.